EconPapers    
Economics at your fingertips  
 

Large Bayesian VARs: A Flexible Kronecker Error Covariance Structure

Joshua Chan

Journal of Business & Economic Statistics, 2020, vol. 38, issue 1, 68-79

Abstract: We introduce a class of large Bayesian vector autoregressions (BVARs) that allows for non-Gaussian, heteroscedastic, and serially dependent innovations. To make estimation computationally tractable, we exploit a certain Kronecker structure of the likelihood implied by this class of models. We propose a unified approach for estimating these models using Markov chain Monte Carlo (MCMC) methods. In an application that involves 20 macroeconomic variables, we find that these BVARs with more flexible covariance structures outperform the standard variant with independent, homoscedastic Gaussian innovations in both in-sample model-fit and out-of-sample forecast performance.

Date: 2020
References: Add references at CitEc
Citations: View citations in EconPapers (62)

Downloads: (external link)
http://hdl.handle.net/10.1080/07350015.2018.1451336 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Large Bayesian VARs: A flexible Kronecker error covariance structure (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:jnlbes:v:38:y:2020:i:1:p:68-79

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/UBES20

DOI: 10.1080/07350015.2018.1451336

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Eric Sampson, Rong Chen and Shakeeb Khan

More articles in Journal of Business & Economic Statistics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-29
Handle: RePEc:taf:jnlbes:v:38:y:2020:i:1:p:68-79